Q. My TSH level was 11. 768 U/mL, do I have to start taking Synthroid again?

Answered by Dr. Swaraj S W and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Tsh Level or Hypothyroidism? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I had a thyroid test three years back, and my levels were 7.043 U/mL, so I was put on thyroid medication for hypothyroidism. After experiencing some side effects from the Synthroid drug, I discussed alternatives with an endocrinologist. He advised me to stop my medication and retest after six weeks. When I retested, my levels were 2.7 U/mL. My primary care doctor advised I test once per year, just in case. I had a test this month, and the levels were at 11.768 U/mL. I do not want to take pills again if this is just a random fluctuation. Why would my levels fluctuate this way and what do you suggest my course of action be? I started my period the day of my blood test, could that have affected the levels? Synthroid made my hair fall out, and I do not want to take it if I do not have to. Please advise.


Related Questions:
Can hypothyroidism cause joint pain, shivering and fever?
Can a double dose of Levothyroxine help until I get to see a doctor?
What does my low AMH level indicate?
 

Dr. Swaraj S W
MBBS., MD MEDICINE., FELLOWSHIP IN DIABETES AND ENDOCRINOLOGY., SENIOR RESIDENCY DIABETES AND ENDOCRINOLOGY
Diabetology, Endocrinology

Hello,

Welcome to icliniq.com.

  • Levothyroxine is one of the safest medicine with as good as no side effects. Earlier you had subclinical hypothyroidism.
  • But, now it has progressed to overt hypothyroidism. You can still wait for another four weeks and repeat the test if it is more than 10 U/mL, you will need to take medicines.
  • Having your period does not change the TSH (thyroid stimulating hormone) levels much.

For further queries consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?
Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized that I forgo...  Read Full »
Dr. Deep Dutta
Endocrinologist

Answer: Hi, Welcome to icliniq.com. It is good that you are off nature thyroid. Its responses are unpredictable and reactions are common. Levothyroxine is the best and the safest. It is good that you are back on Levothyroxine. I think you should just continue 88 mcg of Levothyroxine daily in the empty stoma...  Read Full »
 
I am having intermittent palpitations. Is it due to hypothyroidism?
Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »
Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full »
 
My blood report shows some abnormalities. How can they be corrected?
Query: Hello doctor, I am a diabetic patient and I take Cetapin XR 1000 twice a day but, due to some irregularity and working stress my fasting sugar is now 140. In my test report, some other abnormalities were also present, which I have mentioned below: Triglyceride: 151 Cholesterol HDL direct: 35 Cholest...  Read Full »
Dr. Chandra Prakash Tanwar
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. From your reports, I observe you have vitamin D deficiency, subclinical hypothyroidism, transaminitis, and reduced HDL. You are overweight. So, I would advise you to involve in physical exercises, brisk walking, and make dietary modifications. For diabetes, you are al...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »